Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Can ecotrin cause inflammation?

User rating for this question
Answered by

General Surgeon
Practicing since : 2002
Answered : 3190 Questions
Hi Dr. Grief, I experience pain in the lower right colon as well as a burning back pain from the hips going up next to my spine. I also experience abdominal pain with nausea. I bought Maalox and it seems to ease the abdominal pain. I was told my intestine might have grown to my ovarian tube after my hysterectomy. Is this possible? I had an x-ray and it was OK, It just feels as if my intestine constantly hurt. I did get these symptoms when I was younger but this time it is really severe and my arthtitis has also flared up. I'm 53. I take 1 ecotrin daily with Bisocor for atrial fibriation, for the past 15 years. Can the Ecotrin cause the inflammation?
Posted Sat, 1 Feb 2014 in General Health
Answered by Dr. Deepak Kishore Kaltari 1 hour later
Brief Answer: Possibility of acid peptic disease to be considere Detailed Answer: Hi Welcome to Healthcare-Magic Greetings of the day Dear Ms XXXX If you are experiencing the pain in Right Hypochondriac region( i suppose that is what you meant by saying Right colon pain) along with presence of nausea and the pain getting relieved by Maalox( its an antacid) makes the diagnosis of acid peptic disease more likely. Also Ecotrin (Low dose Aspirin) which you are taking may have deleterious effect on Gastric mucosa and aggravate acid peptic disease( due to direct gastric irritan action along with inhibition of Protective Prostaglandin synthesis). The doctor would have referred to intestine coming and getting adhered to pelvic organs after Uterus was removed( its not the intestine actually increase in length), leading on to adhesion. If the adhesions are severe it can lead to angulation of the intestine causing obstructive symptoms( May also have pain in abdomen, distension of abdomen and vomiting). I would suggest you to consult your Surgeon for further assessment 1. Erect X-Ray Abdomen: Done at time of pain and vomiting will rule out Intestinal Obstruction as cause of symptoms 2. Upper Gastro-intestinal Endoscopy for confirmation of acid peptic disease.( Definitely indicated if the symptoms are not responding to antacids and presence of right hypochondrian region pain). In the meantime i would suggest the following 1. Taking Combination Of Pantoprozole with Domperidone will definitely provide you the much needed relief. 2. Avoid Spicy and oily foods 3. Eat small quantity frequent meals 4. Avoid tea/coffee/alcohol/carbonated beverages 5. Consume high fiber diet 6. Consume plenty of oral fluids Do get back to me if you need any further assistance, will be glad to assist you. Take Care Best Regards Dr Deepak Kishore MBBS,MS,MCH Consultant Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor